Most drug eruptions seen by the physician are of mild or moderate severity and cause no threat to life or subsequent health. However, severe reactions can develop, and a small proportion of these may be life-threatening. Before discussing specific drug eruptions, we should like to discuss the proof of a causal relationship between a given drug and an eruption. It is difficult to prove the precise etiologic agent for any suspected eruption. The only way to prove definitively that a given drug has caused an eruption is to discontinue the suspected drug, wait until the reaction clears, and then readminister the drug to observe if a relapse occurs. If the condition improves and ultimately clears entirely when the drug is withdrawn, and reappears when the drug subsequently is readministered, the drug may be regarded as the causal agent. However, readministering the suspected drug is very hazardous, andwe must emphasize
No takes yet. Share an insight, caveat, or question.
Adolph Rostenberg (1965) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context:
More from JAMA